Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2015, 5:13 AM MDT for Cherry County, Thomas County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 5:13 AM MDT (11:13 UTC)
- Expired
- Aug 6, 2015, 6:00 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 21 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:09 AM MDT | TSTM WND GST 59 | Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS53 KLBF 061113
SVRLBF
NEC031-171-061200-
/O.NEW.KLBF.SV.W.0253.150806T1113Z-150806T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 AM CDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 700 AM CDT/600 AM MDT/
* AT 612 AM CDT /512 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 13
MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NATWICK...GIANT HILL AND THEDFORD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 210 AND 220.
HIGHWAY 97 BETWEEN MILE MARKERS 75 AND 82.
HIGHWAY 83 BETWEEN MILE MARKERS 148 AND 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4216 10027 4191 10041 4217 10108 4234 10099
TIME...MOT...LOC 1112Z 292DEG 24KT 4223 10094
HAIL...1.00IN
WIND...60MPH
$$
POWER2 follow-up statements
083
WWUS53 KLBF 061128
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 AM CDT THU AUG 6 2015
NEC031-171-061200-
/O.CON.KLBF.SV.W.0253.000000T0000Z-150806T1200Z/
CHERRY NE-THOMAS NE-
628 AM CDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM
CDT/600 AM MDT/ FOR SOUTHEASTERN CHERRY AND NORTHERN THOMAS
COUNTIES...
AT 628 AM CDT /528 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 10
MILES NORTH OF SENECA...OR 15 MILES NORTHEAST OF MULLEN...MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 210 AND 220.
HIGHWAY 97 BETWEEN MILE MARKERS 75 AND 82.
HIGHWAY 83 BETWEEN MILE MARKERS 148 AND 166.
LOCATIONS IMPACTED INCLUDE...
NATWICK...GIANT HILL AND THEDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4216 10027 4191 10041 4217 10108 4234 10099
TIME...MOT...LOC 1128Z 292DEG 24KT 4219 10081
HAIL...1.00IN
WIND...60MPH
$$
POWER111
WWUS53 KLBF 061200
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 AM CDT THU AUG 6 2015
NEC031-171-061210-
/O.EXP.KLBF.SV.W.0253.000000T0000Z-150806T1200Z/
CHERRY NE-THOMAS NE-
700 AM CDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY AND
NORTHERN THOMAS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4216 10027 4191 10041 4217 10108 4234 10099
TIME...MOT...LOC 1158Z 292DEG 24KT 4219 10081
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:57 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 2:57 AM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT THU AUG 6 2015 .SYNOPSIS... ISSUED AT 333 AM CDT THU AUG 6 2015 CLOSED LOW OVER THE CANADIAN MARITIMES WITH A BROAD TROUGH INTO THE NORTHEAST CONUS. CLOSED LOW MOVING INTO THE WESTERN PRAIRIES OF CANADA WITH A STRONG WAVE MOVING UNDERNEATH INTO THE NORTHERN PLAINS...THUNDERSTORMS ASSOCIATED WITH THIS WAVE EXTEND FROM EASTERN MONTANA INTO NORTH CENTRAL NEBRASKA. CLOSED LOW OFF THE CALIFORNIA COAST AND RIDGE OVER THE DESERT SOUTHWEST. UPPER WAVE MOVING THROUGH THE SOUTHEAST CONUS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT THU AUG 6 2015 MODELS IN FAIR AGREEMENT IN THE NEAR TERM WITH SOME TIMING ISSUES WILL USE A BLEND FOR THE FORECAST. SYSTEM THIS MORNING OVER THE NORTHERN PLAINS. SOUTHERN EDGE IS MOVING OUT AT 42KTS. THIS WILL HAVE THE BACK EDGE OF THE SYSTEM CLEAR OF THE FORECAST AREA AROUND 12Z. CONVECTION BEING AIDED BY THE NOSE OF THE LOW LEVEL JET AROUND 40 TO 45KTS. FAIRLY HIGH BASED STRUCTURE ON STORMS AND HAVE BEEN PUTTING OUT 40 TO 45 MPH WINDS AS THEY MOVE EAST. WAVE OVER MONTANA WILL MOVE EAST INTO THE DAKOTAS THROUGH THE MORNING WITH A 700MB CLOSED LOW ASSOCIATED WITH IT. THE FORECAST AREA WILL REMAIN IN THE 700MB TROUGH THROUGH THE DAY TODAY. 30 TO 40KT 850MB LOW LEVEL JET WILL BE OVER NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON. BEST LIFT OVER ONEILL FROM 21Z-00Z. MU CAPE AROUND 2500 JOULES/KG AND TDS IN THE MID 60S. CLOUD COVER MAY INHIBIT HEATING. HIGHS IN THE LOW 90S OVER SOUTHWEST NEBRASKA AND 80S OVER THE REMAINDER OF THE FORECAST AREA TODAY WITH A 90 FOR KVTN. SYSTEM WILL MOVE TO THE EAST AFTER 3Z AND HAVE CLEARED IT OUT WITH TEMPERATURES FALLING INTO THE 50S AND 60S. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 333 AM CDT THU AUG 6 2015 THE NEXT IN A THE SERIES OF PERTURBATIONS ALOFT WILL CROSS THE REGION FRIDAY NIGHT. THE NAM/GFS/ECMWF ALL CONTINUE TO HAVE A GOOD HANDLE ON THIS DISTURBANCE...AND LIKELY POPS WILL BE CONTINUED FOR THE SOUTHERN TWO THIRDS OF THE FORECAST AREA FRIDAY NIGHT. STORMS WILL DEVELOP ACROSS WESTERN NEBRASKA TOWARD EVENING ALONG A SHARPENING SURFACE TROUGH. DURING THE EARLY EVENING A FORWARD PROPAGATING MCS MAY ORGANIZE ACROSS WESTERN NEBRASKA AND MOVE EAST INTO CENTRAL NEBRASKA BY MID TO LATE LATE EVENING. AN INCREASED WIND DAMAGE THREAT WOULD OCCUR IF THIS MATERIALIZES IN ADDITION TO SOME LARGE HAIL POTENTIAL. ALSO ENSEMBLE MEAN QPF HAS AMOUNTS APPROACHING 1.5 INCHES...SO HEAVY RAIN A CONCERN. HOWEVER IF THE SYSTEM BECOMES FORWARD PROPAGATING...THIS MAY LIMIT THE HEAVY RAIN THREAT SOMEWHAT DUE TO THE QUICK PASSAGE OF THE CONVECTIVE SYSTEM. WILL CONTINUE TO MONITOR. SATURDAY INTO THE MIDDLE OF NEXT WEEK...THE OVERALL UPPER PATTERN WILL REMAIN LARGELY UNCHANGED. HOWEVER...OPERATIONAL MODELS AND THE ENSEMBLE MEAN H500MB PATTERN ARE STARTING TO SUGGEST THAT THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO EXPAND AND BUILD NORTH AND WEST INTO THE CENTRAL HIGH PLAINS AND INTERMOUNTAIN WEST. THIS WOULD SHIFT THE BETTER CHANCES FOR TSTMS NORTH OF THE AREA WITH INCREASING HEAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1137 PM CDT WED AUG 5 2015 LOOKS LIKE A MIX OF FOG AND STRATUS WILL DEVELOP FOR SEVERAL HOURS TONIGHT...GIVEN THE NAM SKILL LATELY. MVFR/IFR/LOCAL LIFR IS EXPECTED...GENERALLY ALONG AND EAST OF HIGHWAY 83 SOUTH OF HIGHWAY 20. STORMS UNDERWAY ACROSS NRN NEB THIS EVENING MOVE SLOWLY EAST OVERNIGHT...WEAKEN IN THE MORNING...AND THEN REFIRE...19Z- 21Z...NEAR OR EAST OF HIGHWAY 281. VFR IS EXPECTED ALL AREAS BY 00Z THURSDAY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...CDC
Hazardous weather outlook, Aug 6, 4:31 AM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 AM CDT THU AUG 6 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-071045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 531 AM CDT THU AUG 6 2015 /431 AM MDT THU AUG 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE OVER THE NEBRASKA SANDHILLS EARLY THIS MORNING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING OVER NORTH CENTRAL NEBRASKA EAS OF A LINE FROM SPRINGVIEW TO BURWELL. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN NEBRASKA FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. DAILY CHANCES FOR THUNDERSTORMS CONTINUE THROUGH MONDAY AS AN ACTIVE PATTERN REMAINS IN PLACE. THE THREAT FOR SEVERE WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 6, 2:02 AM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015
NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...
AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.
LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:04 PM MDT | Areal Flood Advisory | LBF | Frontier | 12 hr |
| Aug 6, 2:02 AM MDT | Special Weather Statement | LBF | Cherry | 58 min |
| Aug 6, 5:36 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, Thomas | 39 min |
| Aug 6, 6:14 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 46 min |
| Aug 6, 7:16 AM MDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 6, 7:59 AM MDT | Special Weather Statement | LBF | Custer, Logan | 46 min |
| Aug 6, 2:36 PM MDT | Flash Flood Watch | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 6 more | 37 hr |
| Aug 6, 3:29 PM MDT | Special Weather Statement | LBF | Boyd | 46 min |
| Aug 6, 4:13 PM MDT | Special Weather Statement | LBF | Boyd | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.